Aa
Aa
A
A
A
Close
Avatar universal

PVCs in bigeminy

Hi all over the past 6 months I have had an increase in PVCs again, I can tolerate them well except for when I get into a bigeminal rhythm for an extended period of time. I take 150mg of Toprol daily but it doesn't seem to touch them some days so my cardiologist also gave 25mg tablets of Lopressor as a rescue dose. It work but I feel like a zombie if I have to take it. I am a 30 year old female, I have been on Toprol for about 10 years for tachycardia (100 mg) a day. Any ideas? I have tried magnesium it didn't help much and increasing my potassium intake in my diet as well. My cardiologist was reluctant to try another beta blocker for some reason or another.....
2 Responses
12492606 tn?1459874033
10 years is an awful long time to be on Toprol or any beta blocker at your age and some of what you describe may very well be side effects of long-term Toprol usage.  An experienced electrophysiologist  would probably do a better managing your medications or even the need for them.
1423357 tn?1511085442
Experimentation with the various anti-arrhythmics and strengths available carries a risk, and perhaps your physician doesn't want to head down that path with you.  Metoprolol is a beta blocker that is usually well tolerated by most, and perhaps this is why he prescribed it for you.  150mg alone can definitely slow you down, and a dose of that strength can also slowly build beyond the therapeutic level that your doctor intended ypu to be on.  I had been on strengths as high as 200mg. andd you do I deed feel like a zombie with that much in you.
At your age, you owe it to yourself to find a resolution.  If your physician is reluctant to try a different drug therapy, I think you should search for someone who will.
Have an Answer?

You are reading content posted in the Heart Rhythm Community

Top Arrhythmias Answerers
1807132 tn?1318743597
Chicago, IL
1423357 tn?1511085442
Central, MA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.